How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog
Satisfied Customers: 18901
Experience:  Small animal veterinarian with 15 years experience
14018973
Type Your Dog Question Here...
Dr. Bruce is online now

my dog has been on Apoquel for 12 months now but is now starting

Customer Question

my dog has been on Apoquel for 12 months now but is now starting to drink lots of water and pee more and short of breath
Submitted: 2 years ago.
Category: Dog
Expert:  Dr. Bruce replied 2 years ago.
Hi,
Welcome. I'm Dr. Bruce and I've been a small animal veterinarian for over 15 years. Thank you for your question. When a dog starts to drink more and urinate more, the question comes up for a metabolic issue as the cause for this. This shouldn't be a side effect of the Apoquel. What I'd want to rule out as a cause for the increased drinking and urination are:
1) Diabetes. If there has been weight loss along with this, then this has to be a high suspicion.
2) Cushing's disease. If there has been some rounding of the belly and possible thinning of the fur then this is highly suspect.
The best thing to do is to get to your vet to have them run some blood work on her to see if one of these may be going on and then what can be done for it.